MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the glidewire gold tip detached from the wire when doing a peripheral artery disease (pad) case.The wire was deployed through an 018 navicross.Glidesheath slender tp was the sheath used in the case from a pedal approach.The patient was in stable condition.The procedure was successful, and no medical or surgical intervention was required.Additional information was received on (b)(6) 2023.The doctor stated they thought the tip might have been left/stuck in the sheath and not in the patient.Under x-ray, they cannot see the tip.The wire was retrieved from the patient.
 
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Since the involved lot number was unknown, review of the manufacturing record and the shipping inspection record could not be performed.Regarding the involved product code, there was one similar complaint from another facility in the past two years.In this case, the actual sample was not available and the analysis of it could not be performed, therefore the cause of occurrence could not be identified; however, since no anomaly was found in the manufacturing records and shipping inspection records, it was concluded that the issue was not caused by a manufacturing defect.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).Please see mdr 2243441-2023-00018 for the importer report.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample was received by ashitaka factory on may 24, 2023.1.Visual inspection of the actual sample - the outer layer was fractured and turned back in the distal direction.The core was exposed.- exposed part of core was approximately.13 mm in length - turned back part of the outer layer was approximately 27 mm in length 2.Magnifying and electron microscopic inspection of the actual sample [regarding the fractured outer layer] - the fracture of outer layer was located at approximately 51 mm from the distal end.- a scratch was observed on the outer layer at approximately 55 mm from the distal end.- the fracture surface of outer layer at approximately 51 mm from the distal end was partially smooth and partially rough.- a scratch was found on the outer layer near the fracture at approximately 51 mm from the distal end.- the fracture surface of outer layer at approximately 55 mm from the distal end was smooth.From this, it was inferred that the actual sample was exposed to a hard object and a scratch was caused on the outer layer surface.[regarding the turned-back outer layer] - the turned-back outer layer was stretched.- the outer layer was turned back at approximately 38 mm from the distal end.- the turned back outer layer was again turned back in the opposite direction at approximately 11 mm from the distal end.The length of this double-layered part was approx.2 mm.- buckling of the outer layer with torn-off shape at two locations were observed at the extreme end of the turned-back outer layer.- wrinkles and scratches were observed at the extreme end of the turned-back outer layer.From this, the total length of the turned back part of the outer layer was considered to be approximately 29 mm, summing the turned back part of 27 mm and the double-layered part of approximately 2 mm, without considering the buckled portion.[other parts] - there was no appearance anomaly such as peeling of the outer layer or scratches on other parts including on the gold chip that was pointed out.3.Confirmation of missing part (magnifying inspection)] the deformed part (buckled and turned back parts) was restored to its original position to confirm if there was any missing part in the actual sample.- exposure of core was observed when the turned back part was restored.From the markedly stretched outer layer, it was inferred that the crack in the outer layer were widened when stretched, leading to the exposure of core; however, it was not clarified if there was any part missing from this area.- when the turned back outer layer was restored, it was revealed that the outer layer had been stretched markedly longer than the exposed length of core.In order to confirm whether there was any missing part in the outer layer, the end of the turned back part was compared in terms of shape with the fractured end at approximately 51 mm from the distal.- it was confirmed that the shape of both edges did not match.From this, it was thought that a part of the outer layer was missing.However, since level of the stretching and deformation of the outer layer were significant, the size of the missing part could not be clarified.4.Dimensions of the actual sample - outer diameter of the normal section: it met the factory's specifications.No anomaly was found.Based on the result of investigation, the following mechanism was inferred as a possible cause of occurrence.(a) during the procedure, some hard object came into contact with the actual sample and scratched the surface.The actual sample with the scratch was pulled from the concurrently used device.(b) when the actual sample with the scratch was pulled, the device was caught on the scratched part of the outer layer.When the actual sample was pulled further, the outer layer was fractured and buckled in the distal direction.As a result, the actual sample was stuck in the device.(c) when the actual sample in that state was pulled further, the outer layer was turned back in the distal direction.Ashitaka factory assures the quality of this product by performing following controls.- 100% inspection to pass the guidewire through a special jig is performed to assure that there is no peeling of the outer layer on the surface.- before the packaging process, 100% visual inspection is performed to confirm that there is no exposure of core wire or no anomaly in its appearance.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16818320
Report Number9681834-2023-00082
Device Sequence Number12536542
Product Code DQX
UDI-Device Identifier04987350711908
UDI-Public04987350711908
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGM1831
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
018 NAVICROSS.; GLIDESHEATH SLENDER TP.
Outcome Attributed to Adverse Event Other;
Patient SexMale